MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PRODISC-C IMPLANT; PROSTHESIS INTERVERTEBRAL DISC
Model Number 09.820.046S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent removal of a prodisc-c implant due to pain and an inferior endplate migration was observed.Initially, the patient had implantation on (b)(6) 2018.However, the pdc ball and socket was dislodged and no longer in contact.Thus, the pdc was replaced with a centinel anterior plate and interbody cage.The patient had facet pain that was injected twice (2x) prior to the pdc removal.The patient had heterotopic ossification at the pdc level and also had prior fusion at c 5-6 and c 6-7 using an roi-c (ldr) device.The patient's bone quality was good.An explanted device was successfully retrieved.It was unknown if there was a surgical delay reported.Patient outcome was unknown.This report is for one (1) prodisc-c implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot# updated to h259580.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot , part# 09.820.046s, lot# h259580, manufacturing location: synthes brandywine, released to warehouse date: 12jan2017, expiration date: 30 nov 2020.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device history batch null, device history review no ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Update 30 july 2019 for investigation of received x-ray images.(actual device not returned) event description: it was reported that on (b)(6) 2019, the patient underwent removal of a prodisc-c implant due to pain and an inferior endplate migration was observed.Initially, the patient had implantation on (b)(6) 2018.However, the pdc ball and socket was dislodged and no longer in contact.Thus, the pdc was replaced with a centinel anterior plate and interbody cage.The patient had facet pain that was injected twice (2x) prior to the pdc removal.The patient had heterotopic ossification at the pdc level and also had prior fusion at c 5-6 and c 6-7 using an roi-c (ldr) device.The patient's bone quality was good.An explanted device was successfully retrieved.It was unknown if there was a surgical delay reported.Patient outcome was unknown.This complaint involves (1) device.Visual inspection: complaint device was not received.Visual inspection of the received images performed at customer quality (cq) confirmed the condition of migration, which agrees with the reported complaint condition.The images show inferior endplate migration.No further information can be derived solely from the provided images.No ncrs were generated during production.Manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.As the complaint device was not returned, further investigation is not possible.Investigation conclusion: a definitive root cause could not be determined based on the provided information.This complaint is confirmed for migration.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: h6: dhr added to complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRODISC-C IMPLANT
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8748256
Report Number2939274-2019-58927
Device Sequence Number2038571
Product Code MJO
UDI-Device Identifier10705034763798
UDI-Public(01)10705034763798
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number09.820.046S
Device Catalogue Number09.820.046S
Device Lot NumberH259580
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/31/2019
07/31/2019
07/31/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/31/2019
07/31/2019
08/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;